Dynamical localization in Z(2) lattice gauge theories

File Description SizeFormat 
PhysRevB.97.245137.pdfPublished version1.9 MBAdobe PDFView/Open
Title: Dynamical localization in Z(2) lattice gauge theories
Authors: Smith, A
Knolle, J
Moessner, R
Kovrizhin, DL
Item Type: Journal Article
Abstract: We study quantum quenches in two-dimensional lattice gauge theories with fermions coupled to dynamical Z2 gauge fields. Through the identification of an extensive set of conserved quantities, we propose a generic mechanism of charge localization in the absence of quenched disorder both in the Hamiltonian and in the initial states. We provide diagnostics of this localization through a set of experimentally relevant dynamical measures, entanglement measures, as well as spectral properties of the model. One of the defining features of the models that we study is a binary nature of emergent disorder, related to Z2 degrees of freedom. This results in a qualitatively different behavior in the strong disorder limit compared to typically studied models of localization. For example, it gives rise to a possibility of a delocalization transition via a mechanism of quantum percolation in dimensions higher than 1D. We highlight the importance of our general phenomenology to questions related to dynamics of defects in Kitaev's toric code, and to quantum quenches in Hubbard models. While the simplest models we consider are effectively noninteracting, we also include interactions leading to many-body localizationlike logarithmic entanglement growth. Finally, we consider effects of interactions that generate dynamics for conserved charges, which gives rise to only transient localization behavior, or quasi-many-body localization.
Issue Date: 15-Jun-2018
Date of Acceptance: 29-May-2018
ISSN: 2469-9950
Publisher: American Physical Society
Journal / Book Title: Physical Review B
Volume: 97
Issue: 24
Copyright Statement: © 2018 American Physical Society.
Keywords: Science & Technology
Physical Sciences
Physics, Condensed Matter
Publication Status: Published
Article Number: 245137
Online Publication Date: 2018-06-22
Appears in Collections:Condensed Matter Theory
Faculty of Natural Sciences

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commonsx